RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 1976, Volume 31, Issue 2(188), Pages 69–134 (Mi umn3681)  

This article is cited in 10 scientific papers (total in 11 papers)

Hermitian $K$-theory. The theory of characteristic classes and methods of functional analysis

A. S. Mishchenko


Abstract: This paper gives a survey of results on Hermitian $K$-theory over the last ten years. The main emphasis is on the computation of the numerical invariants of Hermitian forms with the help of the representation theory of discrete groups and by signature formulae on smooth multiply-connected manifolds.
In the first chapter we introduce the basic concepts of Hermitian $K$-theory. In particular, we discuss the periodicity property, the Bass-Novikov projections and new aids to the study of $K$-theory by means of representation spaces. In the second chapter we discuss the representation theory method for finding invariants of Hermitian forms. In § 5 we examine a new class of infinite-dimensional Fredholm representations of discrete groups. The third chapter is concerned with signature formulae on smooth manifolds and with various problems of differential topology in which the signature formulae find application.

Full text: PDF file (8220 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 1976, 31:2, 71–138

Bibliographic databases:

UDC: 517.5+519.4
MSC: 19G38, 19D55, 57R20, 58B15
Received: 14.10.1974

Citation: A. S. Mishchenko, “Hermitian $K$-theory. The theory of characteristic classes and methods of functional analysis”, Uspekhi Mat. Nauk, 31:2(188) (1976), 69–134; Russian Math. Surveys, 31:2 (1976), 71–138

Citation in format AMSBIB
\Bibitem{Mis76}
\by A.~S.~Mishchenko
\paper Hermitian $K$-theory. The theory of characteristic classes and methods of functional analysis
\jour Uspekhi Mat. Nauk
\yr 1976
\vol 31
\issue 2(188)
\pages 69--134
\mathnet{http://mi.mathnet.ru/umn3681}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=413140}
\zmath{https://zbmath.org/?q=an:0427.55001}
\transl
\jour Russian Math. Surveys
\yr 1976
\vol 31
\issue 2
\pages 71--138
\crossref{https://doi.org/10.1070/RM1976v031n02ABEH001478}


Linking options:
  • http://mi.mathnet.ru/eng/umn3681
  • http://mi.mathnet.ru/eng/umn/v31/i2/p69

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. S. Mishchenko, Yu. P. Solov'ev, “Representations of Banach algebras and formulas of Hirzebruch type”, Math. USSR-Sb., 39:2 (1981), 189–205  mathnet  crossref  mathscinet  zmath  isi
    2. Anastasios Mallios, “Vector bundles and K-theory over topological algebras”, Journal of Mathematical Analysis and Applications, 92:2 (1983), 452  crossref
    3. Anastasios Mallios, “Hermitian K-theory over topological ∗-algebras”, Journal of Mathematical Analysis and Applications, 106:2 (1985), 454  crossref
    4. A. F. Kharshiladze, “Surgery on manifolds with finite fundamental groups”, Russian Math. Surveys, 42:4 (1987), 65–103  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    5. Shmuel Weinberger, “G-signatures and cyclotomic units”, Topology and its Applications, 32:2 (1989), 183  crossref
    6. Maria H Papatriantafillou, “Differentiation in modules over topological ∗-algebras”, Journal of Mathematical Analysis and Applications, 170:1 (1992), 255  crossref
    7. J. P. Levine, “Link invariants via the eta invariant”, Comment Math Helv, 69:1 (1994), 82  crossref  mathscinet  zmath  isi
    8. Donggeng Gong, Kefeng Liu, “Rigidity of higher elliptic genera”, Ann Global Anal Geom, 14:3 (1996), 219  crossref  mathscinet  zmath  isi  elib
    9. A. A. Bolibrukh, A. A. Irmatov, M. I. Zelikin, O. B. Lupanov, V. M. Maynulov, E. F. Mishchenko, M. M. Postnikov, Yu. P. Solov'ev, E. V. Troitskii, “Aleksandr Sergeevich Mishchenko (on his 60th birthday)”, Russian Math. Surveys, 56:6 (2001), 1187–1191  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    10. Maria H. Papatriantafillou, “Homotopy classification of module bundles via Grassmannians”, Math Nachr, 280:1-2 (2007), 187  crossref  mathscinet  zmath  isi
    11. Kentaro Hori, Johannes Walcher, “D-brane categories for orientifolds—the Landau-Ginzburg case”, J High Energy Phys, 2008:4 (2008), 030  crossref  mathscinet  adsnasa
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:567
    Full text:148
    References:54
    First page:4

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019